... post. I acquired this horrendous condition a couple months ago. At first my feet were just cold, my significant other likes to keep the house cool, so I just wore socks all the time. It seemed to transform in a very short time to numbness/pain. I went to my (new) doctor (my long-term doctor retired!), and he prescribed gabapentin. I took it for 9 days, having read the literature on this drug, I was afraid of side effects. I missed one; pancreatitis. I had been hospitalized twice before; I should have noticed that (SO SHOULD MY DOCTOR). I ended up in the ER with another bout of pancreatitis, 4 days inpatient. When I recovered enough from that to go home, I called my doctor and he told me to UP my dosage of gabapentin! Ugh! I am in despair most of the time, I live in a small town, and if I try to find another doctor, it will look like 'drug seeking behavior'. So, can anyone give me some advice, please?
You aren't drug seeking if you're not asking for a narcotic. I question the drs wisdom. He puts you on gabapentin, knowing you had a history of pancreatitis, then when you get pancreatitis he increases the dose? The other thing that bothers me is neuropathy doesnt really cause coldness. If you stand for a while what color do your legs get? Do they swell? I think I'd find a new dr. And be careful you don't put your feet into water that is too hot but you don't know because the sensation in your feet is less, and check your feet for injuries you may miss for the same reason.
I agree with kaismama, looking for a doctor doesn't make you a "drug seeker" at all! You certainly have been through so much, you must be disgusted with your doctor, telling you to up the dosage of gab!! Stupid of him/her, really!
There are other meds on the market that treat neuropathy like yours and mine. I do hope you find a decent doctor that won't try to force gabapentin on you. You may actually need narcotic type meds if your pain is bad enough, just sayin'.
Good luck and do let us know if you find another doctor?
I am battling this disease for the past 13 years! Gabapentin works in the initial stages. It introduces other problems like drowziness, muscular twitching etc. Try Tramedol hydrochloride [Tramazac] 50 mg and later tramezac 100mg slow release. This medicine has no side effects as experienced by me for the past 10 years. Drink plenty of water. Let me know how you feel. I am suffering from peripheral neuritis for which cause is unknown `idiopathic'. Hence I have to survive on pain killers only. Tramazac according to my doctors is safe with the liver and kidney.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Jun 2011 • 18 answers
Posted 15 May 2013 • 6 answers
Posted 18 Nov 2016 • 1 answer
Posted 22 Dec 2016 • 0 answers
Posted 11 days ago • 0 answers